Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 5, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Apr 10, 2019, 2:32 PM CDT for 38 counties in Tennessee. It took effect at Apr 11, 2019, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 2:32 PM CDT (19:32 UTC)
- In effect from
- Apr 11, 2019, 10:00 AM CDT
- Expired
- Apr 11, 2019, 8:02 PM CDT
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS74 KOHX 101932 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 232 PM CDT Wed Apr 10 2019 ...Gusty South Winds Thursday... .An approaching upper level low will bring strong southerly winds during the day Thursday. Wind speeds of 15 to 30 mph and gusts up to 45 mph will be possible from mid morning and through the afternoon in the advisory area. Winds should calm down below advisory criteria during the early evening hours Thursday. TNZ005>008-023>028-056>062-075-093>095-111200- /O.NEW.KOHX.WI.Y.0005.190411T1500Z-190412T0000Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Bedford-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Greenbrier, Hendersonville, Gallatin, Goodlettsville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Pegram, Nashville, Lebanon, Mount Juliet, Green Hill, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, Clifton, Waynesboro, Collinwood, Lawrenceburg, and Pulaski 232 PM CDT Wed Apr 10 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... The National Weather Service in Nashville has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Thursday. * TIMING...10 AM to 7 PM Thursday. * WINDS...Sustained south winds of 15 to 30 mph, and gusts up to 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
383 WWUS74 KOHX 110851 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 351 AM CDT Thu Apr 11 2019 ...Gusty South Winds Today through Mid Morning hours on Friday... .An approaching weather system will result in strong surface gradient southerly winds developing across western and central locations of the mid state region during the mid morning hours today. The potential of strong surface gradient winds will also shift eastward into Cumberland Plateau Region tonight. Wind speeds of 15 to 30 mph and gusts up to 45 mph will be possible in the advisory areas. Winds should calm down below advisory criteria from west to east as the early morning hours through mid morning hours on Friday progresses. TNZ009-029-030-063-064-077-112100- /O.EXB.KOHX.WI.Y.0005.190411T1500Z-190412T1200Z/ Macon-Trousdale-Smith-Cannon-De Kalb-Coffee- Including the cities of Lafayette, Red Boiling Springs, Hartsville, Carthage, South Carthage, Gordonsville, Woodbury, Smithville, Tullahoma, and Manchester 351 AM CDT Thu Apr 11 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM CDT THIS MORNING TO 7 AM CDT FRIDAY... The National Weather Service in Nashville has issued a Wind Advisory, which is in effect from 10 AM CDT this morning to 7 AM CDT Friday. * TIMING...10 AM CDT This Morning to 7 AM CDT Friday. * WINDS...Sustained south winds of 15 to 30 mph, and gusts up to 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ010-011-031>034-065-066-078>080-112100- /O.EXB.KOHX.WI.Y.0005.190412T0000Z-190412T1400Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-Cumberland- Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Cummins Falls State Park, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, Fairfield Glade, McMinnville, Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer, Beersheba Springs, and Spencer 351 AM CDT Thu Apr 11 2019 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM CDT FRIDAY... The National Weather Service in Nashville has issued a Wind Advisory, which is in effect from 7 PM CDT this evening to 9 AM CDT Friday. * TIMING...7 PM CDT This Evening to 9 AM CDT Friday. * WINDS...Sustained south winds of 15 to 30 mph, and gusts up to 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ007-008-026>028-059>062-075-095-112100- /O.EXT.KOHX.WI.Y.0005.190411T1500Z-190412T1200Z/ Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Maury- Marshall-Rutherford-Bedford-Giles- Including the cities of Springfield, Greenbrier, Hendersonville, Gallatin, Goodlettsville, Ashland City, Kingston Springs, Pegram, Nashville, Lebanon, Mount Juliet, Green Hill, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Shelbyville, and Pulaski 351 AM CDT Thu Apr 11 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT THIS MORNING TO 7 AM CDT FRIDAY... * TIMING...10 AM CDT This Morning to 7 AM CDT Friday. * WINDS...Sustained south winds of 15 to 30 mph, and gusts up to 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ TNZ005-006-023>025-056>058-093-094-112100- /O.EXT.KOHX.WI.Y.0005.190411T1500Z-190412T1000Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis- Wayne-Lawrence- Including the cities of Dover, Clarksville, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Clifton, Waynesboro, Collinwood, and Lawrenceburg 351 AM CDT Thu Apr 11 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT THIS MORNING TO 5 AM CDT FRIDAY... * TIMING...10 AM CDT This Morning to 5 AM CDT Friday. * WINDS...Sustained south winds of 15 to 30 mph, and gusts up to 45 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds over 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ 31
526 WWUS74 KOHX 111914 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 214 PM CDT Thu Apr 11 2019 ...Gusty South Winds until Late this Evening... . An approaching weather system will result in strong, southerly winds across western and central locations of the mid-state region. Sustained winds of 20-25 mph with gusts as high as 40 mph are likely. While it will remain breezy after 1 am, winds are expected to remain below criteria levels. TNZ010-011-031>034-065-066-078>080-112015- /O.CAN.KOHX.WI.Y.0005.190412T0000Z-190412T1400Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-White-Cumberland- Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Cummins Falls State Park, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, Fairfield Glade, McMinnville, Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer, Beersheba Springs, and Spencer 214 PM CDT Thu Apr 11 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Nashville has cancelled the Wind Advisory. While it will be breezy, with southerly gusts of 30-35 mph, Wind Advisory criteria gusts of 40 mph or greater are not expected. $$ TNZ005>009-023>030-056>064-075-077-093>095-120600- /O.EXT.KOHX.WI.Y.0005.000000T0000Z-190412T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford- Coffee-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Greenbrier, Hendersonville, Gallatin, Goodlettsville, Lafayette, Red Boiling Springs, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Pegram, Nashville, Lebanon, Mount Juliet, Green Hill, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Collinwood, Lawrenceburg, and Pulaski 214 PM CDT Thu Apr 11 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... * TIMING...Now until 1 AM CDT Friday. * WINDS...Sustained south winds of 20 to 25 mph, and gusts up to 40 mph. * IMPACTS...Gusty winds can cause tree and branch damage. Loose outdoor objects may be blown around. High profile vehicles in particular may experience travel difficulties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds up to 40 mph are expected. Winds this strong may blow down a few trees or tree limbs and cause isolated power outages. Driving may also become difficult, especially for high profile vehicles. Use extra caution. && $$ 27
271 WWUS74 KOHX 120102 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 802 PM CDT Thu Apr 11 2019 ...Wind Advisory is cancelled... .Although gusty south winds will continue tonight, winds have decreased from earlier today and thus the advisory is cancelled. TNZ005>009-023>030-056>064-075-077-093>095-120215- /O.CAN.KOHX.WI.Y.0005.000000T0000Z-190412T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford- Coffee-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Greenbrier, Hendersonville, Gallatin, Goodlettsville, Lafayette, Red Boiling Springs, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Pegram, Nashville, Lebanon, Mount Juliet, Green Hill, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Collinwood, Lawrenceburg, and Pulaski 802 PM CDT Thu Apr 11 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Nashville has cancelled the Wind Advisory. Although gusty south winds will continue tonight, winds have decreased from earlier today and thus the advisory is cancelled. $$ Shamburger
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Apr 10, 2:26 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 10, 2:26 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 226 PM CDT Wed Apr 10 2019 .DISCUSSION... Upper level ridging will provide the mid state with one more warm and dry day for most of Thursday, however with the upper low approaching, the surface pressure gradient will ramp up during the day. This will allow for southerly winds to be around 15 to 30 mph and gusts up to 45 mph, mainly for areas along and west of I-65. As the upper low travels northeastward into the Midwest late Thursday, the cold front will bring precip chances to the area Thursday evening overnight into Friday morning. The cold front swings eastward quickly, so precip chances during the afternoon Friday should be confined to the far eastern areas. Another upper level trough will begin to work its way eastward Friday night and into the weekend, which will place a warm front over the region. Precip chances will return Saturday, especially in the south during the late morning hours Saturday. Isolated to scattered showers and maybe a few thunderstorms will stay in the forecast Saturday afternoon, but as the upper low strengthens and moves eastward, chances for showers and thunderstorms will increase, and looks likely Saturday night into Sunday morning. Deep layer shear is very strong, however instability remains pretty weak Saturday night. Instability looks to increase Sunday morning, so there may be some stronger storms Sunday morning into the early afternoon as the upper low moves northeastward. As the upper low gets to the Great Lakes region Sunday night, precip chances will move eastward and Monday looks to be dry with upper ridging following behind the trough. Tuesday will warm up a bit more than Monday thanks to the upper ridge strengthening, however another Plains trough will move eastward behind and bring precip chances back to the area Tuesday night and Wednesday. The trough will strengthen quite a bit during the day Wednesday and into Thursday, but models do not agree on exact timing of the heaviest precip just yet. Kept in chance pops for Tuesday night through early Thursday for now. && .AVIATION... 18Z TAF DISCUSSION. Light and variable winds will become more steady from the southeast this afternoon and remain persistent through the night as a strong low pressure area develops over the central plains. As this system moves closer winds will become more southerly and increase, with gusts of 25 to 30kts possible tomorrow morning. After 18Z wind gusts in excess of 30kts are expected. No VIS or CIG restrictions. && .PRELIMINARY POINT TEMPS/POPS... Nashville 62 82 61 73 54 / 0 0 50 40 30 Clarksville 60 82 56 71 49 / 0 0 80 20 20 Crossville 55 75 59 68 54 / 0 0 60 60 30 Columbia 60 81 60 73 54 / 0 10 50 40 30 Lawrenceburg 60 80 60 72 55 / 0 10 50 30 40 Waverly 63 81 58 73 56 / 0 10 70 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 7 PM CDT Thursday for Bedford- Cheatham-Davidson-Dickson-Giles-Hickman-Houston-Humphreys- Lawrence-Lewis-Marshall-Maury-Montgomery-Perry-Robertson- Rutherford-Stewart-Sumner-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........05
Hazardous weather outlook, Apr 10, 5:10 AM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 510 AM CDT Wed Apr 10 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-111000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 510 AM CDT Wed Apr 10 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Breezy south winds 15 to 25 mph with gusts up to 40 mph may be possible Thursday afternoon into Thursday evening across the mid state region. Some strong to a few severe thunderstorms could develop Thursday night, especially across western portions of the mid state region. Damaging wind gusts will be the main concern. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday night. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (Measured) Structural Damage Trees or Power Lines Down 31
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.